Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 4, 2014, 2:02 AM CDT for Lamar County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 2:02 AM CDT (07:02 UTC)
- Expired
- Aug 4, 2014, 2:30 AM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
County Lamar County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
769 WWUS84 KJAN 040702 SPSJAN MSZ073-040730- LAMAR MS- 202 AM CDT MON AUG 4 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 202 AM CDT MON AUG 4 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED OVER LAMAR COUNTY AT 202 AM CDT...MOVING WEST AT 15 MPH. RAINFALL AMOUNTS OVER THE PAST HOUR HAS BEEN ONE TO TWO INCHES. PEOPLE IN WEST CENTRAL LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3120 8966 3140 8965 3139 8951 3122 8952 TIME...MOT...LOC 0702Z 092DEG 13KT 3130 8956 $$ MRM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 3, 8:42 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Aug 3, 8:42 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 842 PM CDT SUN AUG 3 2014 .UPDATE...COVERAGE OF CONVECTION HAS DECREASED CONSIDERABLY OVER THE PAST COUPLE OF HOURS...BUT STORMS ARE STILL ONGOING JUST WEST OF THE JACKSON METRO AREA. AS WE CONTINUE TO LOSE DIURNAL HEATING...EXPECT THESE TO RUN OUT OF STEAM OVER THE NEXT FEW HOURS. AREAS FARTHER NORTHEAST AND EAST HAVE ALREADY BEEN WORKED OVER BY PREVIOUS CONVECTION. THUS POPS WILL BE REMOVED FOR THOSE AREAS FOR THE REMAINDER OF THE NIGHT. NO OTHER BIG CHANGES WILL BE MADE TO THE FORECAST AT THIS TIME. /DL/ && .AVIATION...CONVECTION WILL LINGER UNTIL AROUND 04/04Z...MAINLY BETWEEN HKS/JAN AND HBG. OTHERWISE MVFR VISIBILITIES WILL DEVELOP OVER MOST AREAS BY 08-10Z. THESE CONDITIONS WILL LAST UNTIL AROUND 14Z WITH VFR CONDITIONS THEREAFTER AND VICINITY THUNDER DEVELOPING AGAIN BY 16Z AT JAN/HKS/MEI AND HBG./26/ && .DISCUSSION... /ISSUED AT 324 PM CDT SUN AUG 3 2014/ THROUGH TUESDAY STRONGER NW/N SURFACE TO H7 FLOW WILL ACT TO TIGHTEN A MOISTURE GRADIENT NEAR THE HWY 82 CORRIDOR MONDAY. SIMILAR CONVECTIVE NATURE OF SHOWERS/STORMS EXPECTED TOMORROW FOR AREAS SOUTH OF THIS GRADIENT WITH LESS NEAR AND TO THE NORTH. DRIER H7 AIR WILL CONTINUE TO INFILTRATE SOUTH TUESDAY LIKELY KEEPING OVERALL AFTERNOON SHOWERS/STORM COVERAGE LOWER AND FOR AREAS ALONG AND SOUTH OF I-20. FOR FORECAST ELEMENTS...BLENDED ECMOS WITH MAVMOS TO BETTER ALIGN WITH RAW MODEL H925/850 TEMPS AND SLIGHTLY INCREASED NORTHWARD EXTENT OF 20% POPS NEAR MOISTURE GRADIENT GIVEN PATTERN RECOGNITION OF THETA-E FIELDS TOMORROW AND TUESDAY. /ALLEN/ WEDNESDAY THROUGH SATURDAY THE LONG TERM MODELS AND ENSEMBLES WERE GENERALLY SIMILAR WITH THE UPPER PATTERN WITH SOME SUBTLE DIFFERENCES. AS WE MOVE INTO THE MIDDLE OF THE WORK WEEK MIDLEVEL RIDGING WILL BUILD IN FROM THE WEST. MODEL CROSS SECTIONS SHOW MIDLEVEL DRYING COMING IN FROM THE WEST ON TUESDAY INTO WEDNESDAY. FOR THURSDAY INTO SATURDAY PWATS WILL INCREASE ACROSS THE REGION WITH READINGS FROM 1.7 TO 2.0+ INCHES AS GULF MOISTURE RETURNS. THE BEST CHANCES OF RAIN WILL BE ACROSS THE SOUTHERN AREAS FOR TUESDAY THROUGH WEDNESDAY...THEN WILL SOMEWHAT SPREAD ACROSS THE REGION FOR THURSDAY THROUGH SATURDAY. THE ACTIVITY WILL BE MAINLY DIURNALLY DRIVEN FOR TUESDAY. SOME SHORTWAVES WILL CROSS THE REGION IN NORTHWEST FLOW ON LATE WEDNESDAY THROUGH SATURDAY. THE EURO AND NAVY MODEL SHOWED SOME POSSIBLE MCS CLUSTERS COMING NEAR THE REGION IN NORTHWEST FLOW DURING THE LATER PART OF THE WORK WEEK INTO SATURDAY. THERE ARE SOME OTHER DIFFERENCES IN THE MODELS WITH THURSDAY AND FRIDAY AS THE EURO WAS A LITTLE MORE PRONOUNCE WITH THE SHORT WAVES MOVING ACROSS THE REGION. AS FAR AS TEMPS ARE CONCERN FOR DAILY HIGHS TEMPS WILL BE GENERALLY IN THE LOWER 90S. MEX GUIDANCE LOOKED A LITTLE WARM WITH HIGHS IN THE MIDDLE 90S...WHILE 850 TEMPS WERE ONLY IN THE LOWER TO MIDDLE 20S. THE EURO WAS A LITTLE COOL WITH MOST HIGHS IN THE UPPER 80S. SO WENT WITH A BLEND OF MEX AND THE COOLER EURO GUIDANCE ONCE AGAIN. FOR LOWS WENT GENERALLY CLOSE TO GMOS GUIDANCE WITH READINGS IN THE UPPER 60S TO LOWER 70S. THE MEX AND EURO LOOKED A LITTLE WARM... ESPECIALLY THE EURO WITH LOWS IN THE MIDDLE 70S. AS FAR AS POPS ARE CONCERN WENT CLOSE TO A BLEND OF MEX AND GMOS GUIDANCE POPS. THE EURO POPS WERE DRY ON TUESDAY AND WEDNESDAY...BUT INCREASES ESP ON FRIDAY NIGHT WITH POSSIBLE MCS CLUSTER INTERACTION. POPS ON SATURDAY DECREASED IN COVERAGE ON THE EURO./17/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/26/ALLEN/17
Hazardous weather outlook, Aug 3, 7:57 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 757 PM CDT SUN AUG 3 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 050100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 757 PM CDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 26 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 3, 8:05 PM CDT, 5 hours 57 minutes before
MSZ043-048-040135- MADISON MS-HINDS MS- 805 PM CDT SUN AUG 3 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 805 PM CDT SUN AUG 3 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CLINTON AT 805 PM CDT... MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN HINDS AND EXTREME SOUTHWESTERN MADISON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3215 9034 3227 9057 3248 9040 3239 9021 TIME...MOT...LOC 0105Z 030DEG 7KT 3236 9036 GRG
Special weather statement, Aug 4, 2:02 AM CDT, 0 minutes before
MSZ073-040730- LAMAR MS- 202 AM CDT MON AUG 4 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 202 AM CDT MON AUG 4 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED OVER LAMAR COUNTY AT 202 AM CDT...MOVING WEST AT 15 MPH. RAINFALL AMOUNTS OVER THE PAST HOUR HAS BEEN ONE TO TWO INCHES. PEOPLE IN WEST CENTRAL LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3120 8966 3140 8965 3139 8951 3122 8952 TIME...MOT...LOC 0702Z 092DEG 13KT 3130 8956 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:05 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Aug 3, 7:09 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 19 min |
| Aug 3, 7:27 PM CDT | Special Weather Statement | JAN | Yazoo | 28 min |
| Aug 3, 8:05 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Aug 4, 12:24 PM CDT | Special Weather Statement | JAN | Marion | 31 min |
| Aug 4, 12:28 PM CDT | Special Weather Statement | JAN | Marion | 32 min |
| Aug 4, 1:15 PM CDT | Special Weather Statement | JAN | Oktibbeha | 30 min |
| Aug 4, 2:21 PM CDT | Special Weather Statement | JAN | Scott | 29 min |
| Aug 4, 2:23 PM CDT | Special Weather Statement | JAN | Scott | 27 min |
| Aug 4, 2:46 PM CDT | Special Weather Statement | JAN | Rankin | 19 min |
| Aug 4, 2:50 PM CDT | Special Weather Statement | JAN | Copiah | 20 min |
| Aug 4, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 31 min |
| Aug 4, 3:07 PM CDT | Special Weather Statement | JAN | Leake | 33 min |
| Aug 4, 3:08 PM CDT | Special Weather Statement | JAN | Rankin | 22 min |
| Aug 4, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 48 min |
| Aug 4, 3:23 PM CDT | Special Weather Statement | JAN | Madison | 22 min |
| Aug 4, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 51 min |
| Aug 4, 3:45 PM CDT | Special Weather Statement | JAN | Leake | 20 min |
| Aug 4, 3:58 PM CDT | Special Weather Statement | JAN | Lawrence | 22 min |
| Aug 4, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 31 min |
| Aug 4, 4:18 PM CDT | Special Weather Statement | JAN | Yazoo | 32 min |
| Aug 4, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 40 min |
| Aug 4, 4:23 PM CDT | Special Weather Statement | JAN | Attala | 22 min |
| Aug 4, 4:33 PM CDT | Special Weather Statement | JAN | Madison | 22 min |
| Aug 4, 4:35 PM CDT | Special Weather Statement | JAN | Franklin | 20 min |
| Aug 4, 4:41 PM CDT | Special Weather Statement | JAN | Lincoln | 24 min |
| Aug 4, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 48 min |
| Aug 4, 4:59 PM CDT | Special Weather Statement | JAN | Jefferson | 31 min |
| Aug 4, 5:05 PM CDT | Special Weather Statement | JAN | Tensas | 30 min |
| Aug 4, 6:00 PM CDT | Special Weather Statement | JAN | Tensas | 30 min |
| Aug 4, 6:02 PM CDT | Special Weather Statement | JAN | Catahoula | 23 min |
Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.